Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 123, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2014, 10:55 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2014, 10:55 AM CDT (15:55 UTC)
- Expired
- Jun 6, 2014, 12:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 10:18 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1833 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:43 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 6, 6:43 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 643 AM CDT FRI JUN 6 2014 .AVIATION... EXPECT MVFR/IFR CEILINGS ACROSS DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA TO SPREAD NORTHWARD ACROSS AREA TERMINALS THROUGH 15Z. VSBY REDUCTIONS BETWEEN 3 AND 5 MILES IN FOG WILL OCCUR AT A FEW AIRPORTS WITH IFR VSBYS POSSIBLE FOR SHORT DURATIONS. CIGS WILL BECOME VFR AFTER 15Z WITH CLOUD HEIGHTS CLIMBING TO NEAR 4 KFT BY 18Z. SCATTERED TSTMS MAY BRING SOME IN FLIGHT HAZARDS TO SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS AFTER 15Z...BUT MOST CONVECTION WILL BE EAST OF THE AREA BY 21Z. /14/ && .PREV DISCUSSION... /ISSUED 236 AM CDT FRI JUN 6 2014/ DISCUSSION... UPPER LVL RIDGE OVER SOUTH TX...KEEPING MCS DEVELOPMENT ACROSS CENTRAL PLAINS AT BAY FOR PAST COUPLE NIGHTS. HOWEVER...AS THIS RIDGE BEGINS SINKING SLOWLY SWD INTO GULF OF MEXICO...FRONTAL BOUNDARY OVER NE OK/NW AR WILL SINK SOUTH IN WNW FLOW ALOFT... AND OUTFLOW BOUNDARIES WILL ATTEMPT TO PENETRATE NORTHERN EDGES OF RIDGE. THUS...DEVELOPING TSTMS THIS AFTN WILL LIKELY AT LEAST SKIRT NORTHERN CWA. SOME OF THESE STORMS COULD BE STG DURG THE AFTN...AS 30 TO 50 KTS MID LVL WINDS AND STEEP LAPSE RATES COMPENSATE FOR WEAK LOW LVL SHEAR AND MARGINAL MOISTURE FOR TSTMS. DRY LOW LVL AIR BENEATH CLOUD BASES MAY HELP TO ENHANCE WIND GUSTS IN CONVECTION...WITH TEMPS RISING TO AT LEAST NEAR 90 ACROSS AREA. HOWEVER...LATER ON SUNDAY WILL SEE THE MOST SIGNIFICANT SHIFTING SWD OF THIS CONVECTION...WITH POPS RISING FROM THE NORTH SUNDAY AFTN INTO SUNDAY NIGHT. MODELS NOW ALSO TRYING TO CLOSE UPPER LOW DURING ALL OF THIS...WHICH WOULD KEEP INTERMITTENT PERIOD OF CONVECTION THRU MUCH OF NEXT WEEK...SHOULD THIS LOW CLOSE NEAR ARKANSAS. HOWEVER...MODELS NOT IN GOOD ENOUGH AGREEMENT OVER POSITIONING OF THIS FEATURE...SO FOR LATE IN EXTENDED...WILL CARRY MOSTLY ISOLD POPS./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 91 73 92 73 90 / 20 10 10 10 20 MLU 91 72 94 71 92 / 20 10 10 10 20 DEQ 89 69 91 70 87 / 30 20 20 30 30 TXK 89 72 90 72 88 / 30 10 20 20 30 ELD 89 71 94 70 88 / 30 10 20 20 30 TYR 90 72 92 73 91 / 10 10 10 10 10 GGG 91 72 91 73 92 / 10 10 10 10 10 LFK 92 72 93 73 92 / 0 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 6, 5:53 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 553 AM CDT FRI JUN 6 2014 ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-071100- MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 553 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. A FEW STORMS MAY HAVE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ARZ050-051-059>061-072-073-OKZ077-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR- MCCURTAIN- 553 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ISOLATED...TO POSSIBLY SCATTERED...SHOWERS AND THUNDERSTORMS MAY DEVELOP TODAY. A FEW STORMS DURING THE AFTERNOON MAY PRODUCE STRONG GUSTY WINDS. HOWEVER...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. A FEW STORMS MAY HAVE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT. VII
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.